Connecticut, 2012

Hail and Damaging Winds in Connecticut, June 22, 2012

June 22, 2012 · NWS ALY · 12 events in 1 county or zone

A cold front moved towards the region during the afternoon hours. Ahead of the cold front, a warm and humid air mass was in place.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cold front moved towards the region during the afternoon hours. Ahead of the cold front, a warm and humid air mass was in place. Thunderstorms moved into Litchfield County from southeastern New York during the mid-afternoon hours. The thunderstorms organized into a fast moving squall line, producing large hail and strong wind gusts. Thunderstorms ended with the passage of the cold front by the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 22, 12:58 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 22, 12:58 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. THE FRONT
WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. THE MAIN
THREAT OF SHOWERS AND THUNDER WILL BE AREAS SOUTH OF ALBANY. HIGH
PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION FOR THE WEEKEND
WITH COOLER AND LESS HUMID CONDITIONS. UNSETTLED WEATHER AND BELOW
NORMAL TEMPERATURES ARE EXPECTED MUCH OF NEXT WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS POSSIBLE TO THE SOUTH AND
EAST OF THE CAPITAL DISTRICT THIS AFTERNOON INTO THE EVENING...

THE WARM AND HUMID CONDITIONS CONTINUE FOR ANOTHER DAY. MAX
TEMPERATURES ARE RIGHT ON TRACK WITH HIGHS IN MID 80S ACROSS MOST
OF THE FORECAST AREA.

AS OF 100 PM EDT...A COLD FRONT WILL MOVE ACROSS THE REGION THIS
AFTERNOON TRIGGERING CONVECTION. THIS FRONT HAS ALREADY MOVED
ACROSS WESTERN AND CENTRAL NY...AND IS CURRENTLY APPROACHING THE
NORTHWESTERN PORTION OF THE CWA.

THE AIRMASS WILL DESTABILIZE AHEAD OF THE BOUNDARY PARTICULARLY TO
THE SOUTH AND EAST OF THE CAPITAL DISTRICT WHERE CAPES OF UP TO
1000-2000 J/KG ARE EXPECTED. 0-6 KM BULK SHEAR VALUES ARE EXPECTED
TO INCREASE TO 30-35 KNOTS BY LATE THIS AFTERNOON. PRECIPITABLE
WATER VALUES /ONLY 1.12 INCHES ON THIS MORNINGS 12 UTC KALY
SOUNDING/ WILL INCREASE TO 1.50-1.75 INCHES AHEAD OF THE BOUNDARY
THIS AFTERNOON...SO STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS. THE
STORM PREDICTION CENTER HAS THE SLIGHT RISK FOR SEVERE THUNDERSTORMS
ACROSS THE SOUTHERN MOST PORTION OF THE FORECAST AREA. HAVE
CONTINUED WITH ENHANCED WORDING OF GUSTY WINDS AND HEAVY RAINFALL TO
GREENE...COLUMBIA... ULSTER...DUTCHESS...BERKSHIRE AND LITCHFIELD
COUNTIES FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS. HAIL
DOESN/T SEEM TO BE A THREAT WITH VERY HIGH FZL/-20 C LEVELS AND POOR
MID LEVEL LAPSE RATES /GENERALLY 5.5 TO 6.0 DEGREES C PER KM/. THE
CHANCES FOR CONVECTION WILL START TO TAPPER OFF LATE THIS EVENING AS
THE FRONT MOVES SOUTH AND EAST OF THE REGION. HUMIDITY LEVELS WILL
DROP AS DEW POINTS DROP INTO THE 50S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
MORE SEASONAL AIRMASS AND LESS HUMID CONDITIONS ON THE WAY FOR
THE WEEKEND. SURFACE RIDGING WILL BUILD IN FROM THE GREAT LAKES
REGION. HOWEVER...ALOFT THE RIDGE WILL BE REPLACED BY A TROUGH.
A SHORT WAVE MOVING THROUGH THE TROUGH WILL BRING THE CHANCE FOR
CONVECTION TO AREAS MAINLY TO THE NORTH OF CAPITAL DISTRICT AND
ACROSS SOUTHERN VERMONT SATURDAY DURING THE DAY WITH THE HELP OF
DAY TIME HEATING. EXPECTING A PERIOD OF DRY WEATHER SATURDAY NIGHT
INTO SUNDAY. BY SUNDAY EVENING CHANCES FOR SHOWERS INCREASE AS
THE UPPER TROUGH DIGS OVER THE REGION AND THE UPPER LOW OVER
HUDSON BAY BEGINS TO MOVE SOUTHWARD.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
UNSETTLED WEATHER SHOULD BE THE RULE FOR MOST OF THE PERIOD...BUT
SOME IMPROVEMENT POSSIBLE BY THURSDAY. DEPARTING UPPER IMPULSE
SUPPORTS GOOD CHANCE FOR SHOWERS FOR MUCH OF THE NORTHEASTERN U.S.
MONDAY...THEN DECREASING COVERAGE OF SHOWERS MONDAY NIGHT AND
TUESDAY WITH WEAK FLAT RIDGING AHEAD OF AN APPROACHING DEVELOPING
UPPER LOW. STILL SOME ISOLATED SHOWERS ACTIVITY POSSIBLE MONDAY
NIGHT AND TUESDAY...WITH POSSIBLE SCATTERED ACTIVITY IN THE WESTERN
MOHAWK VALLEY...SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND
SOUTHERN VERMONT INTO THE NORTHERN BERKSHIRES.  SCATTERED ACTIVITY
POSSIBLE ABOUT EVERYWHERE TUESDAY AFTERNOON WITH RAPID COOLING ALOFT
AHEAD OF THE DEVELOPING UPPER LOW THAT APPROACHES.

GOOD CONSENSUS FOR A STRONG UPPER LOW TO DROP OUT OF CANADA AND
TRACK THROUGH THE NORTHEASTERN U.S. THEN SLOWLY DEPARTING LATER
WEDNESDAY THROUGH THURSDAY.  THE LAST 2 SETS OF GUIDANCE AND
ENSEMBLES SUGGEST A POTENTIAL TYPE B UPPER LOW TRACK FROM CSTAR WARM
SEASON UPPER LOW RESEARCH... SUGGESTING UPPER COLD POOL STRONG
CONVECTION POTENTIAL OVER THE NORTHEASTERN U.S. WHEN THE UPPER LOW
CENTER ITSELF TRACKS THROUGH. THE UPPER LOW LOOKS TIMED FOR THE DAY
WEDNESDAY...BUT THIS FAR OUT...TIMING AND TRACK COULD CHANGE. ALL
GUIDANCE SUGGESTS QUITE AN UPPER COLD POOL FOR THIS TIME OF
YEAR...SUPPORTING SOME RATHER STEEP LAPSE RATES OVER OUR REGION WHEN
THE UPPER LOW TRACKS THROUGH.

BY THURSDAY...UPPER LOW SLOWLY LIFTS THROUGH NORTHERN NEW ENGLAND
AND INTO SOUTHEASTERN CANADA WITHIN A NEGATIVE TILTED LARGER SCALE
UPPER TROUGH. ALL THIS UPPER ENERGY AND COOLING ALOFT MONDAY THROUGH
THURSDAY SUGGESTS CONSIDERABLY MORE CLOUDS THAN SUN THROUGH THE
PERIOD...BUT DEPENDING ON TIMING OF FEATURES...THERE COULD BE BRIEF
PERIODS OF CLEARING AT DIFFERENT TIMES IN VARIOUS PARTS OF THE
REGION...BUT AGAIN THE LACK OF THE ABILITY TO SPECIFICALLY TIME
FEATURES...JUST GOING PARTLY TO MOSTLY CLOUDY THE ENTIRE
PERIOD...WITH THE MOST CLOUDINESS IN NORTHERN AND EASTERN
AREAS...MOST PROXIMATE TO THE POTENTIAL UPPER LOW TRACK...AND
ESPECIALLY AROUND TERRAIN.  HIGH TEMPERATURES SHOULD BE IN THE 70S
MOST DAYS...WITH 60S IN SOME AREAS...ESPECIALLY ONCE THE UPPER LOW
TRACKS THROUGH THE REGION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
PREVAILING CONDITIONS WILL BE VFR THROUGH THE PERIOD.  BRIEF TEMPO
GROUPS THRU THIS EVENING FOR ALL BUT KGFL FOR MVFR VSBY IN
-SHRA/-TSRA.  COLD FRONT SWEEPING THROUGH WILL MARK RETURN TO VFR BY
00Z TONIGHT...WITH LESSENING CLOUD COVER.  NO MAJOR WIND CONCERNS
OUTSIDE OF ANY TSRA.

OUTLOOK...
SAT PM-SUN AFTN...MAINLY VFR...NO SIG WX.
SUN NGT-TUE...SCT -SHRA...WITH POSS AFTN/EVE TSRA.
TUE NGT...VFR...SLGT CHC -SHRA.
WED...MAINLY VFR...CHC -SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY PRECEDED AND
ACCOMPANIED BY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION FOR THE WEEKEND
WITH COOLER AND LESS HUMID CONDITIONS. HOWEVER...A DISTURBANCE IN
THE UPPER LEVELS OF THE ATMOSPHERE WILL MOVE OVERHEAD SATURDAY AND
MAY RESULT IN SOME SHOWERS AND/OR THUNDERSTORMS MAINLY TO THE
NORTH OF THE CAPITAL DISTRICT AND ACROSS SOUTHERN VERMONT.
UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES ARE EXPECTED MUCH
OF NEXT WEEK.

MINIMUMS RELATIVE HUMIDITY VALUES THIS AFTERNOON ARE EXPECTED TO BE
IN THE MID 40S TO MID 50S WITH A RECOVERY TO 90 TO NEAR 100 PERCENT.
MINIMUMS RELATIVE HUMIDITY VALUES SATURDAY AFTERNOON ARE EXPECTED TO
BE MAINLY IN THE 40S WITH A RECOVERY TO 90 TO NEAR 100 PERCENT
SATURDAY NIGHT.

&&

.HYDROLOGY...
NO SIGNIFICANT HYDROLOGIC ISSUES ARE EXPECTED THROUGH AT LEAST
SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY MAINLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT AS A COLD
FRONT MOVES THROUGH. SOME STORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS WHICH COULD CAUSE PONDING OF WATER IN LOW LYING AND POOR
DRAINAGE AREA.

UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES ARE EXPECTED MUCH OF
NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
ISSUED A PUBLIC INFORMATION STATEMENT (PNS) WITH HIGH TEMPERATURES
FOR JUNE 21ST FROM ACROSS EAST CENTRAL NEW YORK AND ADJACENT WESTERN
NEW ENGLAND. TEMPERATURES RANGED FROM THE MID 80S TO JUST OVER 100
DEGREES. THE PNS IS AVAILABLE ON OUR WEB PAGE AND FACEBOOK PAGE.

ALBANY MISSED ITS RECORD HIGH FOR JUNE 21ST BY 3 DEGREES AGAIN WITH
A HIGH OF 94 DEGREES. POUGHKEEPSIE MISSED ITS RECORD BY ONE DEGREE.
GLENS FALLS SET A NEW RECORD WITH A HIGH OF 96 DEGREES...THE OLD
RECORD WAS 92 DEGREES FROM 1988..

IT WILL BE VERY WARM AGAIN TODAY ESPECIALLY TO THE SOUTH AND EAST OF
THE CAPITAL DISTRICT BUT NO RECORD TEMPERATURES EXPECTED TO BE
BROKEN.

RECORD HIGH TEMPERATURES...

ALBANY NY (RECORDS DATE BACK TO 1874)
JUNE 22...95 SET IN 1954

GLENS FALLS NY (RECORDS DATE BACK TO 1944)
JUNE 22...94 SET IN 1983

POUGHKEEPSIE NY (RECORDS DATE BACK TO 1949)
JUNE 22...96 SET IN 1987

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/FRUGIS/VTK
NEAR TERM...IAA/FRUGIS/VTK
SHORT TERM...IAA
LONG TERM...NAS
AVIATION...ELH
FIRE WEATHER...IAA
HYDROLOGY...IAA/KL
CLIMATE...
Hazardous weather outlook, Jun 22, 2:23 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT FRI JUN 22 2012

CTZ001-013-MAZ001-025-NYZ047>049-051>054-058>061-063>066-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
323 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE
EVENING AS A COLD FRONT MOVES ACROSS THE REGION. SOME STORMS MAY
BECOME STRONG TO POSSIBLY SEVERE PRODUCING GUSTY WINDS. HEAVY
DOWNPOURS ARE EXPECTED WITH SOME STORMS WHICH COULD CAUSE PONDING
OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. THE STORMS WILL
MOVE SOUTHEASTERLY AT 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR
ALBANY...GREENE...SCHOHARIE...COLUMBIA...RENSSELAER...ULSTER...DUTCHESS...SCHENECTADY...
LITCHFIELD AND BERKSHIRE COUNTIES.

NYZ032-033-038>043-050-082>084-VTZ013>015-231100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
323 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED MAINLY
THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. THE STORMS
WILL MOVE SOUTHEASTERLY AT 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 1:46 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             GREENPORT CENTER        42.24N  73.76W
06/22/2012  E1.75 INCH       COLUMBIA           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200079

IRL
Local storm report, Jun 22, 1:55 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             HUDSON                  42.25N  73.79W
06/22/2012  E0.88 INCH       COLUMBIA           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200080

IRL
Local storm report, Jun 22, 2:05 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             GERMANTOWN              42.13N  73.89W
06/22/2012  E1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200081

IRL
Local storm report, Jun 22, 2:15 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
315 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             AMENIA                  41.85N  73.55W
06/22/2012  E1.00 INCH       DUTCHESS           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200082

IRL
Local storm report, Jun 22, 2:17 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             RHINEBECK               41.93N  73.91W
06/22/2012  E1.50 INCH       DUTCHESS           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200083

IRL
Special weather statement, Jun 22, 2:17 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT FRI JUN 22 2012

MAZ001-025-NYZ054-060-061-221945-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
317 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM IN

  WEST CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  NORTHEAST COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHEAST RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
CHATHAM...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW LEBANON BY 335 PM EDT
7 MILES SOUTHEAST OF STEPHENTOWN BY 340 PM EDT
PITTSFIELD AND HANCOCK BY 345 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST
CENTRAL NEW YORK.

LAT...LON 4261 7339 4242 7314 4226 7354 4240 7366
TIME...MOT...LOC 1916Z 236DEG 20KT 4239 7351

BF/KL

The radar

The Albany radar (KENX), 104 km away, was scanning. The volume nearest the first event began at 19:27 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
June 22, 2:28 PM EST
Where
Litchfield County, 1.33 mi SSW of Cornwall Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.803, -73.383

Trees and wires were reported down due to thunderstorm winds near Calhoun Corners.

Thunderstorm Wind, Litchfield

When
June 22, 2:28 PM EST
Where
Litchfield County, 0.12 mi S of Cornwall Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.818, -73.370

Trees and wires were reported down due to thunderstorm winds near Cornwall Bridge.

Thunderstorm Wind, Litchfield

When
June 22, 2:28 PM EST
Where
Litchfield County, 0.17 mi ESE of Sharon
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.880, -73.477

Two trees were reported down due to thunderstorm winds in Sharon.

Thunderstorm Wind, Litchfield

When
June 22, 2:30 PM EST
Where
Litchfield County, 0.1 mi SW of Cornwall Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.819, -73.372

A tree was reported down and on a power line due to thunderstorm winds near Cornwall Bridge.

Thunderstorm Wind, Litchfield

When
June 22, 2:35 PM EST
Where
Litchfield County, 0.43 mi E of Cornwall Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.820, -73.362

A large tree was reported down due to thunderstorm winds near Cornwall Bridge.

Hail, Litchfield

When
June 22, 2:40 PM EST to 2:44 PM EST
Where
Litchfield County, 1.03 mi NNW of Torrington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.813, -73.129

Quarter size hail was reported during a thunderstorm in Torrington.

Thunderstorm Wind, Litchfield

When
June 22, 2:45 PM EST
Where
Litchfield County, 0.33 mi WSW of Litchfield
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.748, -73.186

A tree was reported down due to thunderstorm winds in Litchfield.

Thunderstorm Wind, Litchfield

When
June 22, 2:48 PM EST
Where
Litchfield County, 0.83 mi N of Torrington
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.812, -73.122

Numerous trees and power lines were reported down due to thunderstorm winds in Torrington.

Hail, Litchfield

When
June 22, 2:50 PM EST to 2:52 PM EST
Where
Litchfield County, 0.26 mi SSW of Torringford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.817, -73.082

Quarter size hail was reported during a thunderstorm in Torrington.

Thunderstorm Wind, Litchfield

When
June 22, 2:50 PM EST
Where
Litchfield County, 0.63 mi N of Torrington
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.809, -73.118

A tree was reported down and on a vehicle due to thunderstorm winds in Torrington.

Thunderstorm Wind, Litchfield

When
June 22, 2:54 PM EST
Where
Litchfield County, 0.9 mi SW of Torrington
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.791, -73.132

Multiple trees were reported down due to thunderstorm winds at the Charlotte Hungerford Hospital in Torrington.

Thunderstorm Wind, Litchfield

When
June 22, 2:54 PM EST
Where
Litchfield County, 0.91 mi ESE of Torrington
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.796, -73.103

Numerous trees were reported down in Torrington due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381036, 381038, 381039, 381042, 381044, 381033, 381048, 381045, 381034, 381046, 381050, 381051.